Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 26, 2020, 3:12 PM CDT for Lane County, Scott County, Kansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2020, 3:12 PM CDT (20:12 UTC)
- Expired
- Jul 26, 2020, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
Counties Lane County, KS, Scott County, KS
The radar
The Dodge City radar (KDDC), 106 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS83 KDDC 262012 SPSDDC Special Weather Statement National Weather Service Dodge City KS 312 PM CDT Sun Jul 26 2020 KSZ043-044-262100- Lane KS-Scott KS- 312 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHERN LANE COUNTIES UNTIL 400 PM CDT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near Modoc, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scott City, Dighton, Grigston, Healy, Scott State Lake, Modoc, Shallow Water, Manning, Pendennis, Amy and Shields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3870 10025 3848 10027 3827 10112 3870 10113 TIME...MOT...LOC 2011Z 235DEG 21KT 3852 10102 $$ RBURG
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 26, 1:19 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 26, 1:19 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 119 PM CDT Sun Jul 26 2020 ...updated discussion... .SHORT TERM...(This evening through Monday) Issued at 111 PM CDT Sun Jul 26 2020 A cold front is currently located across northeast Colorado and into Nebraska. This front will eventually continue to sink southward through this evening. Showers and thunderstorms are expected to develop along this boundary this afternoon and into the evening. The best chance at precipitation during this time frame will be along and north of Highway 96. Some of the storms may be strong to marginally severe, but the main threat will be heavy rainfall. Speaking of heavy rainfall, the 12Z KDDC RAOB PWAT this morning was 1.55”. This is already above the 90th percentile. This PWAT is expected to increase to 2” by tomorrow morning. This is off the charts for our PWAT climo. The bottom line is that the atmosphere is extremely moist and is primed for heavy rainfall. In addition to the high PWAT, lift along the front will aid in extremely efficient rainfall production in the storms. A widespread area of 1 to 2 inches still looks on track for much of the forecast area. The currently hydro headline still looks on track. Isolated areas of 3+” is also possible through tomorrow. The front will continue to sink southward tomorrow as well as the area of precipitation. Highs tomorrow will be obviously cooler will all the precipitation and lingering cloud cover. Upper 70s to lower 80s looks on track. .LONG TERM...(Monday night through Sunday) Issued at 111 PM CDT Sun Jul 26 2020 The front will lift northward on Tuesday and stall out across the state. Showers and thunderstorms will be possible once again during the day along the boundary and in the upslope flow pattern north of the front. Highs around 80F is forecast on Tuesday with all the lingering precip and cloud cover still around. On Wednesday, the boundary moves off to the east along with much of the storm chances associated with it. This boundary is expected to sink southward again on Thursday. Once again, lift along the boundary and upslope flow north of the front will set the stage for scattered showers and thunderstorms during the day. Highs in the 80s are still forecast with all the cloud cover and scattered storms around. Isolated storms will be possible again on Friday as the same weather pattern is expected to prevail. High pressure along with associated drier air may work in to the FA by next weekend with moderating temperatures and a drier trending forecast. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1200 PM CDT Sun Jul 26 2020 VFR is expected for this afternoon and much of the evening. Eventually, showers and thunderstorms will develop later tonight. Heavy rainfall is the main concern for the thunderstorms. Numerous showers and thunderstorms will prevail across the terminals tonight and into the morning hours. Here, IFR cigs and vis is expected with the heavy rainfall producing storms and low clouds. For winds, a fropa is expected tomorrow morning with 5-15 kt southwesterly winds becoming northeasterly in the wake of the front through the TAF pd. && .PRELIMINARY POINT TEMPS/POPS... DDC 94 67 80 61 / 50 80 80 30 GCK 92 65 78 60 / 60 80 80 30 EHA 93 65 80 62 / 60 80 80 40 LBL 94 66 82 61 / 40 60 80 40 HYS 94 66 79 60 / 60 80 60 10 P28 95 70 84 65 / 10 70 80 50 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through Monday morning for KSZ030-031-044>046-064>066-078-079. && SHORT TERM...Sugden LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Jul 26, 2:50 AM CDT, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 250 AM CDT Sun Jul 26 2020 KSZ030-031-043>046-061>066-074>081-084>090-270800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 250 AM CDT Sun Jul 26 2020 /150 AM MDT Sun Jul 26 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to marginally severe thunderstorms will be possible late this afternoon through this evening with wind gusts up to 60 mph the main threat. Additionally, periods of heavy rainfall are likely with the strongest storms, increasing the potential for localized flooding. Day 1 Hazards ------------- * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Thunderstorms producing prolonged periods of heavy rainfall are expected across portions of southwest and south central Kansas early Monday, increasing the potential for localized flooding. Days 2-7 Hazards ---------------- * Monday - Flooding: Limited risk - Lightning: Significant risk * Tuesday - Lightning: Limited risk * Wednesday - Lightning: Limited risk * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon through this evening, generally along and north of highway 50. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 26, 3:12 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 312 PM CDT Sun Jul 26 2020 KSZ043-044-262100- Lane KS-Scott KS- 312 PM CDT Sun Jul 26 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND NORTHERN LANE COUNTIES UNTIL 400 PM CDT... At 311 PM CDT, Doppler radar was tracking a strong thunderstorm near Modoc, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Scott City, Dighton, Grigston, Healy, Scott State Lake, Modoc, Shallow Water, Manning, Pendennis, Amy and Shields. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3870 10025 3848 10027 3827 10112 3870 10113 TIME...MOT...LOC 2011Z 235DEG 21KT 3852 10102 RBURG
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:41 PM CDT | Special Weather Statement | DDC | Ellis, Trego | 49 min |
| Jul 26, 3:56 PM CDT | Special Weather Statement | DDC | Finney, Lane, Scott | 64 min |
| Jul 26, 4:16 PM CDT | Special Weather Statement | DDC | Grant | 44 min |
| Jul 26, 4:32 PM CDT | Special Weather Statement | DDC | Ellis, Ness, Rush | 73 min |
| Jul 26, 5:05 PM CDT | Special Weather Statement | DDC | Finney | 40 min |
| Jul 26, 5:25 PM CDT | Special Weather Statement | DDC | Grant | 50 min |
| Jul 26, 5:41 PM CDT | Special Weather Statement | DDC | Rush | 49 min |
| Jul 26, 5:49 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 10 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.